MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA ES ENDOMETRIAL ABLATION SYSTEM; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. MINERVA ES ENDOMETRIAL ABLATION SYSTEM; ENDOMETRIAL ABLATION DEVICE
Model Number MIN180S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bowel Burn (1756); Uterine Perforation (2121)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of the original investigation, minerva surgical reached out to the fda to obtain additional information, such as user facility.However, the fda could not disclose any additional information which would aid in continuing the investigation further.Uterine/bowel perforations are known complications of endometrial ablation.Complications associated with perforations are addressed in the warning section of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.Activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.Post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.As with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.There were no reports of system errors during the procedure.Since both the identification of the device(s) involved and the user facility is not known, the disposable handpiece and controller used in this case were not available to be returned; therefore, a failure analysis of the complaint device could not be completed.
 
Event or Problem Description
Manufacturer periodically reviews the maude database for potential complaints and adverse events related to its commercialized medical devices.During one of these maude database reviews, maude report # (b)(4) was identified as a potential reportable event.This report is filed using the mandatory medwatch reporting program and therefore the same event (described in this report) will appear twice on the maude database.As originally reported in the maude report, "surgeon reported approximately 1 week after surgery that patient sustained a thermal injury to her rectosigmoid junction during an endometrial ablation.This resulted in a low anterior resection with proctocolo anastomosis.Surgeon reports that before the energy was delivered during the ablation, the minerva device passed both pre-tests as it tries to detect any defects in the uterus.Afterward it is his normal procedure to visualize the ablated area with the camera, and in doing so, he discovered the minerva device penetrated through the patient's uterus and likely burned the patient's colon with delivery.Physician is unsure if this issue was a result of a device failure." minerva surgical made multiple attempts to obtain additional information.These attempts were unsuccessful since no identifiable information was available to properly investigate the incident.Based on the information available, there was no report of the event having been previously received from the user facility.Although no investigation was possible and no new or additional information is available when compared to the maude reports submitted by the unknown user facility, this report fulfills the manufacturer's responsibility to file mdr per 21cfr part 803.

Brand Name
MINERVA ES ENDOMETRIAL ABLATION SYSTEM
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
veronica williams
4255 burton drive
santa clara, CA 95054
6503991771
MDR Report Key15126672
Report Number3011011193-2022-00009
Device Sequence Number12413278
Product Code MNB
UDI-Device Identifier00862393000100
UDI-Public00862393000100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMIN180S
Device Catalogue NumberMIN180S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale